Key result
Chemotherapy for cardiac ALCL triggers lower-extremity arterial tumor embolisms via tumor fragmentation.
Case Report (n=1)
No
Highlights arterial tumor embolism as a rare but possible complication of rapid tumor necrosis during chemotherapy in patients with cardiac lymphoma infiltration.
Arterial tumor emboli may complicate chemotherapy in pediatric cardiac ALCL; this case report leaves incidence and management open.
We described an 11-year-old boy suffering from pediatric anaplastic lymphoma kinase-positive anaplastic large cell lymphoma with heart metastasis at diagnosis and arterial tumor embolisms during chemotherapy. Both the heart metastasis and pericardial effusion showed improvement with prednisolone, but numbness and pallor sequentially developed in his lower extremities during the first course of chemotherapy. Contrast-enhanced imaging revealed occlusion of the right anterior tibial artery and left popliteal artery. These symptoms were spontaneously remitted due to the compensation of other arteries. Arterial tumor embolism is a rare but possible complication when a lymphoma shows intracardiac infiltration.
No takes yet. Share an insight, caveat, or question.
Nagai et al. (2016) conducted a case report in ALK-positive anaplastic large cell lymphoma with cardiac metastasis (n=1). Prednisolone and ALCL99 high-risk chemotherapy protocol was evaluated. An 11-year-old boy with ALCL and cardiac metastasis developed arterial tumor embolisms in the lower extremities during chemotherapy due to tumor tissue fragmentation.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: